Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 8, 2012, 7:24 PM CDT for Mayes County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2012, 7:24 PM CDT (00:24 UTC)
- Expired
- Aug 8, 2012, 8:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Tulsa, OK
County Mayes County, OK
The radar
The Tulsa radar (KINX), 50 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2423 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -111 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
237
WWUS84 KTSA 090024
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
724 PM CDT WED AUG 8 2012
OKZ062-063-068-090100-
CHEROKEE OK-DELAWARE OK-MAYES OK-
724 PM CDT WED AUG 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHERN CHEROKEE
IN NORTHEAST OKLAHOMA
SOUTHWESTERN DELAWARE AND SOUTHEASTERN MAYES
AT 724 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
SALINA...MOVING SOUTH AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...LEACH...PEGGS...LOCUST GROVE...ROSE...SALINA
AND SNOWDALE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3610 9482 3600 9521 3631 9521 3636 9500
TIME...MOT...LOC 0024Z 344DEG 18KT 3625 9507
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 8, 6:25 PM CDT, 59 minutes earlier.
Area forecast discussion, Aug 8, 6:25 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 625 PM CDT WED AUG 8 2012 ...UPDATE... .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. SCATTERED STRONG TO SEVERE STORMS ALONG WITH MULTIPLE OUTFLOW BOUNDARIES WILL CONTINUE TO RESULT IN ERRATIC WIND DIRECTIONS AND SPEEDS FOR THE NEXT SEVERAL HOURS. THUNDERSTORMS NEAR THE KMLC TAF SITE WILL GRADUALLY DIMINISH AFTER 02Z...WITH ADDITIONAL STORMS POTENTIALLY IMPACTING THE KFYV/KXNA SITES FROM THE NORTH BY 01-02Z. EXPECT PERIODIC MVFR/IFR CONDITIONS IN AND NEAR STORMS. MOST OF THE ACTIVITY SHOULD WEAKEN AFTER 06Z. A COLD FRONT WILL MOVE THROUGH THE REGION THURSDAY MORNING AND COULD RESULT IN A FEW LATE AFTERNOON STORMS FOR KMLC/KFSM. && .PREV DISCUSSION... /ISSUED 343 PM CDT WED AUG 8 2012/ DISCUSSION... ONGOING CONVECTION WILL MAINTAIN A RISK OF DAMAGING DOWNBURST WINDS ACROSS SE OK AND WESTERN AR INTO SUNSET...WITH ATTENTION THEN TURNING TO EXPANDING CONVECTION ACROSS THE CENTRAL PLAINS. THIS CONVECTION WILL BE FORCED BY A RESPECTABLE MID LEVEL WAVE FOR EARLY AUGUST...AND LIKELY DEVELOP SOUTH AND EASTWARD AFTER SUNSET. GIVEN THE DEEPLY MIXED AND NOT-YET OVERTURNED BOUNDARY LAYER IN PLACE ACROSS NE OK...THE CONVECTION WILL HAVE A GOOD CHANCE OF DEVELOPING INTO THE REGION. THE SOUTHWARD EXTENT SHOULD BE LIMITED BY THE ONGOING CONVECTION AND ITS EFFECTS ON STABILIZING THE BOUNDARY LAYER. THIS SCENARIO IS LARGELY SUPPORTED BY THE 18Z NAM AND HRRR OUTPUT. THE COLD FRONT ASSOCIATED WITH THE PASSING WAVE WILL MOVE INTO NE OK BY SUNRISE THURSDAY...AND THROUGH MUCH OF THE FORECAST AREA BY SUNSET THURSDAY. STORM CHANCES WILL RESIDE ALONG AND SOUTH OF THE BOUNDARY PRIMARILY DURING THE AFTERNOON HOURS ON THURSDAY. NOTICEABLY DRIER AND COOLER AIR WILL FOLLOW THE FRONT AND BRING TEMPS NEAR NORMAL FRIDAY AND SATURDAY. RAINFALL FOOTPRINTS...OR LACK THEREOF...MAY LARGELY AFFECT THE DEGREE OF COOLING GIVEN THE VERY WARM GROUND TEMPS AND LACK OF CLOUD COVER BEHIND THE FRONT. UPPER RIDGING WILL ATTEMPT TO EXPAND BACK EASTWARD OVER THE WEEKEND...THOUGH IT LOOKS TO BE SUPPRESSED FURTHER SOUTH AND NOT HAVE AS STRONG AS INFLUENCE AS RECENTLY. SOUTHERN PERIPHERY OF A PASSING WAVE MAY SUPPORT PRECIP LATE SUNDAY INTO MONDAY...OTHERWISE NO SIGNIFICANT PRECIP CHANCES ARE NOTED UNTIL POSSIBLY JUST BEYOND THIS FORECAST TIME FRAME. && .PRELIMINARY POINT TEMPS/POPS... TUL 105 75 100 69 / 20 30 0 10 FSM 103 78 104 70 / 70 30 20 10 MLC 102 74 103 69 / 60 30 20 10 BVO 104 69 99 64 / 20 30 0 10 FYV 92 67 97 64 / 30 40 10 10 BYV 98 70 95 66 / 30 50 10 10 MKO 104 73 102 69 / 50 40 0 10 MIO 100 71 97 68 / 20 40 0 10 F10 104 75 102 70 / 40 30 10 10 HHW 100 75 103 73 / 30 30 30 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...18
Hazardous weather outlook, Aug 8, 5:05 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 505 PM CDT WED AUG 8 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 505 PM CDT WED AUG 8 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND PORTIONS OF NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... ONGOING THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON HAVE BEEN STRONG TO SEVERE AT TIMES... WITH SOME PRODUCING DAMAGING WINDS. ADDITIONAL DEVELOPMENT WILL BE POSSIBLE INTO TONIGHT. A STRONG UPPER WAVE WILL TRAVERSE THE EASTERN PORTION OF THE AREA AFTER SUNSET WHICH WILL PROVIDE SUPPORT FOR ADDITIONAL DEVELOPMENT. THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAINFALL... WITH RATES UP TO 2 INCHES PER HOUR. THIS WILL CREATE A DANGER FOR LOCALIZED FLASH FLOODING. WHERE IT HAS NOT RAINED... DANGEROUS HEAT WILL CONTINUE. DANGEROUS FIRE WEATHER CONDITIONS WILL ALSO CONTINUE IN THESE AREAS AS WELL. THERE ARE ALREADY SEVERAL LARGE WILDFIRES ONGOING. ANY STORMS CLOSE TO THESE MAY ACTUALLY HAMPER FIRE FIGHTING EFFORTS WITH STRONG AND CHAOTIC OUTFLOW WINDS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL. FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL. EXTENDED DISCUSSION... NORTHWEST FLOW ALOFT WILL MAINTAIN A CHANCE FOR THUNDERSTORMS THROUGH THE DAY THURSDAY... AS A COLD FRONT MOVES THROUGH THE AREA. HIGH PRESSURE WILL BUILD BEHIND THE FRONT THURSDAY NIGHT AND BRING DRY WEATHER ONCE AGAIN. THE DRIER CONDITIONS AND INCREASED WINDS ASSOCIATED WITH THE FRONTAL PASSAGE WILL LEAD TO AN ELEVATED THREAT OF RAPID FIRE SPREAD FOR THURSDAY AND FRIDAY. ANOTHER FRONT WILL TRY TO MOVE INTO THE AREA ON SUNDAY... THEN STALL OUT. THAT WILL PROVIDE A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 8, 5:34 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
534 PM CDT WED AUG 8 2012
OKZ058-082315-
OTTAWA OK-
534 PM CDT WED AUG 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
EASTERN OTTAWA
AT 534 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER PEORIA...
MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...PEORIA.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 45 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9462 3699 9461 3667 9461 3667 9462
3694 9477
TIME...MOT...LOC 2234Z 334DEG 12KT 3692 9464Special weather statement, Aug 8, 5:38 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
538 PM CDT WED AUG 8 2012
OKZ049-082315-
PUSHMATAHA OK-
538 PM CDT WED AUG 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
PUSHMATAHA
AT 538 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
DUNBAR...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...RATTAN...CLOUDY...FINLEY...SNOW...
STANLEY...EUBANKS AND DUNBAR.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3436 9513 3417 9546 3445 9563 3456 9546
TIME...MOT...LOC 2238Z 324DEG 10KT 3443 9548Special weather statement, Aug 8, 5:59 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
559 PM CDT WED AUG 8 2012
OKZ057-058-062-063-082345-
CRAIG OK-DELAWARE OK-MAYES OK-OTTAWA OK-
559 PM CDT WED AUG 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN CRAIG...NORTHERN DELAWARE...NORTHEASTERN MAYES AND
SOUTHWESTERN OTTAWA
AT 559 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER AFTON...MOVING
SOUTHEAST AT 15 MPH. ANOTHER STRONG THUNDERSTORM WAS NEAR VINITA
ALSO MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...JAY...CHLOETA...ZENA...CLEORA...GROVE...BERNICE...
AFTON...FAIRLAND...VINITA...KETCHUM...SPAVINAW...STRANG...
PENSACOLA...LANGLEY...DISNEY...SPAVINAW STATE PARK...BERNICE STATE
PARK...CHEROKEE STATE PARK...DISNEY LITTLE BLUE STATE PARK AND HONEY
CREEK STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3646 9461 3634 9512 3672 9530 3679 9481
TIME...MOT...LOC 2259Z 322DEG 11KT 3668 9494Special weather statement, Aug 8, 6:45 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
645 PM CDT WED AUG 8 2012
OKZ049-090015-
PUSHMATAHA OK-
645 PM CDT WED AUG 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHERN PUSHMATAHA
AT 646 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
FINLEY...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ANTLERS...CORINNE...DELA...RATTAN...
MOYERS...FINLEY...KOSOMA...OLETA AND KELLOND.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.
LAT...LON 3416 9525 3416 9569 3438 9566 3444 9551
TIME...MOT...LOC 2346Z 327DEG 14KT 3431 9554Special weather statement, Aug 8, 7:22 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
722 PM CDT WED AUG 8 2012
OKZ059-064-090045-
CREEK OK-PAWNEE OK-
722 PM CDT WED AUG 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN CREEK AND EASTERN PAWNEE
AT 721 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
MANNFORD...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MANNFORD.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
SPECIAL NOTE TO AREA FIRE FIGHTERS... THIS STORM WILL RESULT IN A
SHIFTING WIND PATTERN AND POSSIBLY BRIEF GUSTS OF 40 TO 50 MPH.
LAT...LON 3612 9651 3619 9642 3616 9630 3608 9630
3600 9641
TIME...MOT...LOC 0021Z 314DEG 9KT 3612 9640Special weather statement, Aug 8, 7:24 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
724 PM CDT WED AUG 8 2012
OKZ062-063-068-090100-
CHEROKEE OK-DELAWARE OK-MAYES OK-
724 PM CDT WED AUG 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHERN CHEROKEE
IN NORTHEAST OKLAHOMA
SOUTHWESTERN DELAWARE AND SOUTHEASTERN MAYES
AT 724 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
SALINA...MOVING SOUTH AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...LEACH...PEGGS...LOCUST GROVE...ROSE...SALINA
AND SNOWDALE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3610 9482 3600 9521 3631 9521 3636 9500
TIME...MOT...LOC 0024Z 344DEG 18KT 3625 9507The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:22 PM CDT | Special Weather Statement | TSA | Creek | 23 min |
| Aug 8, 7:42 PM CDT | Special Weather Statement | TSA | Creek | 33 min |
| Aug 8, 7:46 PM CDT | Special Weather Statement | TSA | Choctaw | 44 min |
| Aug 8, 8:02 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 58 min |
| Aug 8, 9:56 PM CDT | Special Weather Statement | TSA | Rogers | 34 min |
| Aug 9, 3:50 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 55 min |
| Aug 9, 4:41 PM CDT | Special Weather Statement | TSA | Choctaw | 34 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.